Hail, Lavaca
- When
- May 11, 3:25 PM CST
- Where
- Lavaca County, 0.92 mi NE of Halletsville
- Measured
- 0.75 in hail
- Reported by
- COOP Observer
- Coordinates
- 29.460, -96.940
Three quarter inch hail fell just north of Halletsville.
An isolated severe thunderstorm formed along the seabreeze over Lavaca county.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS EWX wrote it up.
An isolated severe thunderstorm formed along the seabreeze over Lavaca county.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at May 11, 2:55 PM CST, 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 355 PM CDT MON MAY 11 2009 .DISCUSSION... THE FORECAST IS TRENDING WETTER FROM THE PREVIOUS COUPLE OF FORECAST CYCLES. A WEAKNESS IN THE UPPER RIDGE...COUPLED WITH GREATER SURFACE-BASED INSTABILITIES TODAY (VS. YESTERDAY) IS ALLOWING FOR ISOLATED CONVECTION OVER OUR COASTAL PLAINS. THIS AREA OF SHOWERS AND THUNDERSTORMS IS CREEPING NORTHWARD OVER SURFACE DEWPOINT TEMPERATURES IN THE 70S. AT THE SAME TIME...A COLD FRONT IS CURRENTLY ORIENTED ALONG A LINE FROM TAYLOR...TO AUSTIN...TO NEAR MASON AND MOVING SOUTH. THIS FRONT IS A RAIN- COOLED AND OUTFLOW-ENHANCED AIRMASS FROM CONVECTION ACROSS NORTH TEXAS EARLIER TODAY AND LAST NIGHT. THE SOUTHWARD PROGRESS OF THIS BOUNDARY WILL SLOW DOWN OVER THE NEXT COUPLE OF HOURS...BUT MAY HOOK UP AND ENHANCE THE CURRENT ROUND OF THUNDERSTORMS BETWEEN NEW BRAUNFELS AND SAN MARCOS BEFORE INSTABILITIES ARE SPENT AND DIURNAL CONVECTIVE TRENDS (DOWN) TAKE-OVER. THE 18Z RUC AND NAM12 DATA SHOW THE EXPANSION OF PRECIP OVER THE SOUTHERN HILL COUNTRY AND SAN ANTONIO METRO AREA OVER THE NEXT FEW HOURS...BUT THE WESTWARD DEVELOPMENT OF THIS ROUND SEEMS TO HAVE STOPPED. A SHORTWAVE RIDGE IS FORECAST TO MOVE OVER OUR AREA TOMORROW AND WILL KEEP A LID ON CONVECTION. THE WESTERLIES WILL PUSH BACK INTO OUR AREA ON WEDNESDAY AND A SERIES OF WEAK SHORTWAVE TROUGHS ARE FORECAST TO MOVE ACROSS TEXAS THROUGH SATURDAY...INTERACTING WITH A JUICY GULF ATMOSPHERE AND PRODUCING SCATTERED SHOWERS AND THUNDERSTORMS. A COLD FRONT IS FORECAST TO PUSH THROUGH SUNDAY AND WILL BRING AN END TO OUR RAIN CHANCES AS IT PUSHES TO THE COAST SUNDAY NIGHT AND THEN OFFSHORE. TEMPERATURES BEHIND THE FRONT NEXT SUNDAY NIGHT AND MONDAY WILL BE CLOSE TO NORMAL. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 72 92 72 88 72 / 10 0 - 10 10 AUSTIN BERGSTROM INTL AIRPORT 71 92 72 87 71 / 10 0 - 10 10 NEW BRAUNFELS MUNI AIRPORT 72 93 72 89 71 / - 0 - 10 10 BURNET MUNI AIRPORT 68 89 72 86 70 / - 0 - 10 10 DEL RIO INTL AIRPORT 75 95 74 91 71 / 10 10 10 20 10 GEORGETOWN MUNI AIRPORT 69 90 71 87 71 / 10 - - 10 10 HONDO MUNI AIRPORT 71 93 71 89 71 / - 0 - 10 10 SAN MARCOS MUNI AIRPORT 72 93 72 89 71 / - 0 - 10 10 LA GRANGE - FAYETTE REGIONAL 73 91 73 88 72 / 20 - - - 10 SAN ANTONIO INTL AIRPORT 72 92 73 88 72 / - 0 - 10 10 STINSON MUNI AIRPORT 73 93 72 90 73 / - 0 - 10 10 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && 11/07
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 505 AM CDT MON MAY 11 2009 TXZ171>173-183>194-202>209-217>225-228-121100- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 505 AM CDT MON MAY 11 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
234 PM CDT MON MAY 11 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1036 PM TSTM WND DMG LANGTRY 29.82N 101.57W
05/09/2009 VAL VERDE TX PUBLIC
THE JUDGE ROY BEAN VISITOR CENTER REPORTED TREES
UPROOTED IN LANGTRY.
&&
EVENT NUMBER 00567
PAYThe Austin/San Antonio radar (KEWX), 109 km away, was scanning. The volume nearest the first event began at 21:23 UTC.
1 hail. Local standard time, as filed.
Three quarter inch hail fell just north of Halletsville.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2009Every state in 2009This day in weather historyWarnings in Texas, May 2009
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 158578.